MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE; NEEDLES, HYPODERMIC
Catalog Number 305760
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle eclipse safety shield broke off.The following information was provided by the initial reporter: i have now had the lancing protection of your needles break off several times after use.Is there anything known about poor quality? there have been no needlestick injuries so far, but this has never happened with you before.Shield broken, previously 1-2 such incidents.You don't report it the first time.Probably a manufacturing defect.We have been using the needles for years and have never had any problems.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305760 and lot number 2403006.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, two (2) needle samples were received for evaluation by our quality team.The needles were both opened and used and both needles presented broken safety shields.After examination, it can be confirmed that the safety shields broke from the ¿pivot¿ area (plastic part which is directly assembled to the hub component).(b)(4) retained samples of the same lot number were obtained from the manufacturing facility for an additional review.The retained sample safety shields could be activated properly without any issue.Considering the provided information, we understand that the reported defect took place during use, when the safety shield was activated.We would like to inform you that the material used to manufacture the eclipse needle has been selected and tested to resist normal conditions of use.In addition, our assembly process has a system that inspects all product for proper opening and activation of the safety shield, rejecting any defective product identified.We would like to inform you that every single lot is tested prior to release for final safety shield activation test (the force required to activate the eclipse hypodermic safety needle product).We can confirm that the reported lot was released within specifications.Based on this fact, we cannot discard that the handling of the product may have had an impact in the issue reported.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD NEEDLE ECLIPSE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22084929
Report Number3002682307-2025-00069
Device Sequence Number6947363
Product Code FMI
UDI-Device Identifier50382903057608
UDI-Public(01)50382903057608
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305760
Device Lot Number2403006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown